Category Archives: Summer of 2005 11,000-mile, All-48-state Journal

Join Joel as he ventures on a 10,000+ mile, double cross-country, all-48-state motorcycle jaunt!

August 4, 2005 – Thursday – Day 40

48 States or Bust – The USA on Two WheelsMiles Today – 401 – Total Miles – 10,836 – Average –270.9 (travel days)10:45am- 8:45pm – 10hrs.ROANOKE, VA to HAVERTOWN, PA (western Philadelphia suburb)(-staying at Home! VA,WV,MD,DE,PA (48/48!!)– HOME! – Breakfast … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | 2 Comments

News Note: Safely Home

NEWS FLASH: THE INTREPID DUO HAS LANDED AT HOME SAFELY AT 8:40PM TODAY – AFTER TOUCHING ALL 48 LOWER UNITED STATES WITH A DOUBLE CROSS-COUNTRY RIDE TOTALING 10,836 MILES IN 40 DAYS! (LAST DAY REPORT TOMORROW, FOLLOWED BY VARIOUS OTHER … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

August 3, 2005 – Wednesday – Day 39

48 States or Bust – The USA on Two WheelsMiles Today: 422 – Total Miles: 10,435 – Average: 267.6 (travel days)11:30am (after Stone Mt. visit) – 8:00 (8.5hrs.)ATLANTA, GA to ROANOKE, VA(-staying at an EconoLodge-) GA (42/48)– INTO THE HOMESTRETCH! … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

August 2, 2005 – Tuesday – Day 38

48 States or Bust – The USA on Two WheelsMiles Today: 440 – Total Miles: 10,013 – Average: 263.5 (travel days)9:15am-7:15pm(9hrs.) (moving back into Eastern Time)GULF PORT, MS to ATLANTA, GA(-staying at an EconoLodge-) MS,FL,AL,GA (42/48)– TURNING THE 4TH AND … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | 1 Comment

August 1, 2005 – Monday – Day 37

48 States or Bust – The USA on Two WheelsMiles Today: 384 – Total Miles: 9573 – Average: 258.7 (travel days)8:30am-4:30pm (8hrs.)SARDIS, MS (south of Memphis) to GULF PORT, LA(-staying at an EconoLodge-) MS,LA (39/48)– STREAKING THROUGH THE SOUTH – … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 31, 2005 – Sunday – Day 36

48 States or Bust – The USA on Two WheelsMiles Today: 290 – Total Miles: 9189 – Average: 255.3 (travel days)9:30am-4:30pm (7 hrs.)SIKESTON, MO to SARDIS, MS (south of Memphis)(-staying a Super 😎 MO,IL,KY,TN,AR,MS (38/48)– WE TOP 9,000, AND FEELING … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 30, 2005 – Saturday – Day 35

48 States or Bust – The USA on Two WheelsMiles Today: 276 – Total Miles: 8899 – Average:254.3 (travel days)HANNIBAL, MO to Sikeston, MO(-staying at the Country Hearth Inn) MO (33/48)– INTO SAINT LOUIS – AND THE GREAT GATEWAY THERE! … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 29, 2005 – Friday – Day 34

48 States or Bust – The USA on Two WheelsMiles Today: 206 – Total Miles: 8623– Average: 253.6 (travel days)11AM-4PM (5hrs)ST. JOSEPHS, MO to HANNIBAL, MO(-staying at an EconoLodge) MO (33/48)– CROSSING MISSOURI – A RIVERBOAT RIDE ON THE MISSISSIPPI … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 28, 2005 – Thursday – Day 33

48 States or Bust – The USA on Two WheelsMiles Today: 401 – Total Miles: 8417 – Average: 255.1(travel days)11:30AM-9:30PM (10hrs)GREAT BEND, KS to ST.JOSEPHS, MO(-staying at a Super 8) KS,NB,IA,MO (33/48)– THREE STATES! – A FRIEND FROM THE PAST … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 27, 2005 – Wednesday – Day 32

48 States or Bust – The USA on Two WheelsMiles Today: 444 – Total Miles: 8016 – Average: 250.5 (travel days)9:30AM-9PM (12.5hrs) (back into Central Time)SANTA ROSA, NM to GREAT BEND, KS(-staying at a Days Inn) NM,TX,OK,KS (30/48)– TOPPING 8,000 … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 26, 2005 – Tuesday – Day 31

48 States or Bust – The USA on Two WheelsMiles Today: 383 – Total Miles: 7572 – Average: 244.2 (travel days)10:30AM-7PM (8.5hrs)FARMINGTON, NM to SANTA ROSA, NM (-staying at a Days Inn) NV (27/48)– STREAKING EAST! – RIDING WITH THE … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 25, 2005 – Monday – Day 30

48 States or Bust – The USA on Two WheelsMiles Today: 370 – Total Miles: 7189 – Average: 239.6 (travel days)11:30AM-9PM (9.5hrs)GRAND CANYON, AZ to FARMINGTON, NM (-staying at Travelodge) AZ,UT,CO,NM (27/48)– THE BEST RIDING DAY EVER! – VERMILLION CLIFFS … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | 1 Comment

July 24, 2005 – Sunday – Day 29

48 States or Bust – The USA on Two WheelsMiles Today: 143 – Total Miles: 6819 – Average: 235.1 (travel days)BRYCE CANYON, UT to GRAND CANYON, AZ (-staying at a cabin overlooking the Grand Canyon North Rim) UT,AZ (25/48) Sell … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 23, 2005 – Saturday – Day 28

48 States or Bust – The USA on Two WheelsMiles Today: 313 – Total Miles: 6,676 – Average: 238.4(travel days)8AM-9PM (10hrs – moved back into Mountain time zone)LAS VEGAS, NV to BRYCE CANYON, UT (-staying at Harold’s Place Inn) NV,AZ,UT … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 22, 2005 – Friday – Day 27

48 States or Bust – The USA on Two WheelsMiles Today: 66 – Total Miles: 6363 – Average: 235.6 (travel days)11:00am-Noon (1hr)PRIMM, NV to LAS VEGAS, NV (23/48)(-staying at Steve Diano’s home – a former second grader of mine– CONVINCING … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | 1 Comment

July 21, 2005 – Thursday – Day 26

48 States or Bust – The USA on Two WheelsMiles Today: 364 – Total Miles: 6,297 – Average: 242.7 (travel days)11:30am-9PM (9.5hrs)PASO ROBLES, CA to PRIMM, NV (23/48)(-staying at BUFFALO BILLS RESORT & CASINO – CROSSING THE MOHAVE DESERT – … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 20, 2005 – Wednesday – Day 25

48 States or Bust – The USA on Two WheelsMiles Today: 84 – Total Miles: 5,933 – Average: 237.3 (travel days)LUCIA, CA to LOS ROBLES, CA(-staying at a Motel 6-)– FOG! – HEARST CASTLE – THE THIRD CORNER TURNED – … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 19, 2005 – Tuesday – Day 24

48 States or Bust – The USA on Two WheelsMiles TodayL 173 – Total Miles: 5,675 – Average: 246.7(travel days)San Francisco, CA to Lucia, CA (-staying at Lucia Cabins (in a cabin overlooking the Pacific)– ALONG THE COASTLINE – We … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 18, 2005 – Monday – Day 23

48 States or Bust – The USA on Two WheelsMiles Today: 173 – Total Miles: 5,675 – Average: 246.7(travel days)10:30am-8:30pm (with serious sightseeing)Willets, CA to San Francisco, CA(-staying at June & Neil’s — June, a former 2nd grader of mine … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment

July 17, 2005 – Sunday – Day 22

48 States or Bust – The USA on Two WheelsMiles Today: 229 – Total Miles: 5,502 – Average: 250.010:30am-xxxpm – 6:30hours – 8 hoursCrescent City, CA to Willets, CA (CA – 22/48)(-staying at a Best Value Holiday Inn-)– ELK! – … Continue reading

Posted in Motorcycling, Summer of 2005 11,000-mile, All-48-state Journal | Tagged | Leave a comment